For those who care for someone with Parkinson's disease
[Forum] [Home] [Help] [Search] [Register] [Login] [Books] [Commentary] [Contact] [Donate]
You are not logged in


Topic Sinemet Wearing Off Go to previous topic Go to next topic Go to higher level

By flowers12 On 2017.09.26 12:15
This last 3 weeks my hubby has been having a very bad time with his sinemet. When he gets up in the morning and takes his 2 sinemet he's fine and takes a nap for a couple of hours. He eats breakfast and then about an hour later he takes his next dose. He then almost immediately starts with both hands shaking a lot and he squishes up his eyes, mouth open and will moan off and on. This lasts for about 20 - 30 minutes. He usually will only have some fruit in the afternoon and when he takes his next dose he has the same reaction. It's really hard to see him in this state. The doctor thinks it's caused by wearing off but I'm confused then why his first dose in the morning doesn't have this reaction when he only had 1 pill at 8 pm at bed. The doctor suggested that we start giving him his 2 pills 3 hours between instead of 4. We did this yesterday but I think the reaction was even worse. Poor guy, it's terrible to watch.

I wonder why after taking sinemet for 6 years would this start happening. He drinks 2 cans of Minute Maid Light Lemonade a day which has Aspartame in it. Someone mentioned that maybe that would have an affect. Has anyone seen this reaction after taking the sinemet?

By lurkingforacure On 2017.09.26 13:14
That sounds terrible, I am so sorry for both of you. I just wanted to throw in there that we need to be sure our PWP donít drink things with vitamin B in there as it interferes with sinemet absorption. I think itís B6 that is the problem, but we are careful with all B vitamins. My husband loves those Vitamin waters but they have a lot of the B vitamins in there and we just canít have those anymore.

I donít know anything about aspartame except that it has been linked to ALS and a host of other issues, we avoid it completely. Itís in so many things so you really have to read the labels.

You can use coconut crystals, agave nectar, even maple syrup as a sugar substitute instead of artificial sweeteners.

By flowers12 On 2017.09.30 18:19
I've had no luck in discussing this with the neurologist, just his nurse assistants who keep saying they will talk to the doctor. Out of desperation I started cutting out the aspartame drink, and giving him Raisin Bran cereal for breakfast and some yogurt. I also am only giving him 2 pills in the AM and 1 1/2 pills in the afternoon. The horrible affects are still happening but were less in duration. Except this afternoon the duration was about an hour and was very bad. He was very agitated and thought we were trying to hurt him. When he calmed down he was okay. Has anyone dealt with this before and what solved the issue?

By LOHENGR1N On 2017.09.30 19:04
Flowers, what you are describing sounds like it could be dyskinesia or a form there of. It can occur as a complication to long term levodopa use. It doesn't happen to everyone and it occurs to different degrees from mild to extreme. Adjustment of med's may help.

The B vitamins used to be trouble however that was for the most part back before the carbadopa was combined with L-Dopa creating Sinemet. Since then there hasn't been an issue that I know of (of course there may have been but any issues have been rare) Hope this helps

By flowers12 On 2017.09.30 20:32
Thanks Al for your response. I did cut his dose from 2 to 1 1/2 for the last two doses of the day but after the episode this afternoon I'm really afraid that it's not the answer. It's nerve racking waiting to see what the reaction is going to be.

On Monday I'm going to demand that I speak with the doctor. It's a 2 1/2 hr drive to see him so I'm hoping I can get him on the phone. I used my cell phone to record a few minutes of the reaction and sent it to the nurses email so she could show the doctor but I'm not sure if he saw it or not. I've been keeping a log of everything each day for the last week to see if there is something I can pin point. It's just so sad to see my hubby go through this once or twice each day.

By flowers12 On 2017.10.02 20:45
I talked to the neurologist's nurse today. The Neurologist has now suggested that I give my hubby the 2 sinemet in the morning since he doesn't react to them and then only 1 every 3 hours for the other 2 doses and then 1 at bedtime. Well, so far this afternoon it has worked better and the reaction is much less. We'll see how it goes in the next few days.


© 2003-2016 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you